Texas, 2013

Drought in Texas, July 1 to 31, 2013

July 1 to 31, 2013 · NWS OUN · 8 events in 8 counties and zones

Precipitation for July was generally near to below average across western north Texas, allowing for a continuation of the long-term drought. The entire area remained under at least D1 drought designation as of the end of July.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Precipitation for July was generally near to below average across western north Texas, allowing for a continuation of the long-term drought. The entire area remained under at least D1 drought designation as of the end of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:11 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 30, 9:11 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1011 PM CDT SUN JUN 30 2013

.UPDATE...
CONVECTION IN THE PANHANDLE HAS MORE OF A SOUTH MOVEMENT TONIGHT
AND THE STORM-SCALE MODELS ARE EVEN LESS BULLISH THAN LAST NIGHT
ON ANY PRECIPITATION IN THE FORECAST AREA OVERNIGHT. WILL LEAVE
THE SLIGHT CHANCE POPS LATE IN THE WEST. PACKAGE IS IN GOOD SHAPE
AND NO UPDATES ARE NEEDED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 557 PM CDT SUN JUN 30 2013/

AVIATION...
VFR CONDITIONS AND NORTHEAST WINDS WILL PERSIST UNTIL 012400.

PREV DISCUSSION... /ISSUED 244 PM CDT SUN JUN 30 2013/

DISCUSSION...
NORTHERLY LOW LEVEL CONTINUES TO SPREAD DRIER AIR AND SOMEWHAT
COOLER AIR INTO THE REGION THIS AFTERNOON WITH BELOW NORMAL TEMPS
DESPITE MOSTLY SUNNY SKIES. EXPANSIVE LOW LEVEL RIDGE FROM THE NRN
PLAINS TO TX WILL PERSIST THE NEXT FEW DAYS AS HIGHLY AMPLIFIED
UPPER PATTERN WITH TROUGH OVER THE MID MISS VALLEY AND RIDGE OVER
THE WEST CONTINUES. SHOWERS/TSTMS EXPECTED TO DEVELOP OVER THE
HIGH PLAINS AGAIN THIS AFTERNOON/EVE. MOST OF THIS ACTIVITY
EXPECTED TO REMAIN WEST OF THE FA TONIGHT ALTHOUGH A FEW SHOWERS
COULD MAKE IT INTO FAR WRN OK LATE TONIGHT. OTRW...DRY WEATHER
WITH BLO AVERAGE TEMPS EXPECTED THROUGH MID WEEK.

UPPER RIDGE WILL PERSIST OVER THE WEST WITH UPPER TROUGH EXPECTED
TO GRADUALLY SHIFT WWD TOWARD THE CENTRAL/SOUTHERN PLAINS LATE IN
THE WEEK. SLIGHT INCREASE IN LOW LEVEL MOISTURE WITH UPPER TROUGH
LINGERING OVER THE AREA MAY SUPPORT SCATTERED SHOWERS/TSTMS AND
WILL CONTINUE WITH LOW POPS FOR THE LATTER PART OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  84  59  83 /  10  10  10  10
HOBART OK         60  87  58  87 /  10  10  10  10
WICHITA FALLS TX  64  88  62  86 /  10  10  10  10
GAGE OK           57  82  54  83 /  20  10  10  10
PONCA CITY OK     59  83  55  82 /  10  10  10  10
DURANT OK         62  85  61  83 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 30, 10:26 AM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1126 AM CDT SUN JUN 30 2013

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1126 AM CDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A GRADUAL DRYING TREND WILL CONTINUE THROUGH TONIGHT...MINIMIZING
THE CHANCES FOR THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
DRY AND WARM WEATHER IS EXPECTED FROM MONDAY THROUGH MOST
OF WEDNESDAY. RAIN AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
MOST OF OKLAHOMA AND NORTH TEXAS FROM THURSDAY THROUGH SATURDAY.
SEVERE STORMS APPEAR UNLIKELY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5
AM MONDAY.

CMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

D3 (extreme) drought continued with persistent dry conditions.

Drought, Baylor

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued with persistent dry conditions.

Drought, Clay

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

D1 (moderate) drought continued with persistent dry conditions.

Drought, Foard

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

D3 (extreme) drought continued with persistent dry conditions.

Drought, Hardeman

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

D3 (extreme) drought continued with persistent dry conditions.

Drought, Knox

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

D4 (exceptional) drought was present at the beginning of the month, but had improved slightly to D3 (extreme) drought by the end of the month.

Drought, Wichita

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

D3 (extreme) drought continued with persistent dry conditions.

Drought, Wilbarger

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued with persistent dry conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461393, 461394, 461395, 461396, 461397, 461398, 461400, 461401.